?

Log in

Previous Entry | Next Entry

Neuro tomorrow.. should be fun

Sooo tomorrow I go see my neuro. Not looking forward to it. The last month I'd been on Tecfidera.

Before that it was most, if not all of the shots (either I couldn't tolerate them or my MRIs got worse).
Then it was Tysabri - oh the financial dramas. It was good enough despite the financial issues but then the new JCV test changed me from negative to positive and with my luck, I'm not willing to risk it.

Okay, onward with Tecfidera. Starter dose = no real problem. Got the flushing now and then which was annoying and itchy but whatever, didn't last long so I could deal. I avoided tummy issues - a small miracle since my tummy is uber sensitive to start with. Move on to the full dose. OH HELL KILL ME NOW starts in. Not every dose but most days after the second dose. Double over in pain. Keep the bathroom open as I never know what it'll do kind of days. But as I told my neuro I wanted to trooper through because hey these symptoms aren't supposed to last more than a few weeks, they improve, right? And I've basically been through everything most else - at least most everything else my doc will use.

At about the month mark, nope. Not getting better and I just cannot stand the agony. In tears pain. Call the neuro's office and they say take a day off (I'd already tried their take it at bedtime with a snack to sleep through the worst - it'd wake me up). Then we'd go to one a day or something to ease into it longer and if that didn't work the starter dose for a month then 1 a day of the real dose, etc. That night though I was in such agony, my hubby took me to urgent care who said oh hell no, kicked me out to send me to the ER.

The ER did a CT, blood work, and a urine test. They doped me up and started antibiotics just to be sure. They decided that since the urine test was "questionable" for a UTI it was probably a UTI and there was "some inflammation" on the CT but nothing to be concerned with, just send me home with antibiotics. Go pick those up. Get home. Morphine wears off. Back in tears. Can't really do anything but lay in bed, doubled over crying.

Back to ER. Find out nope. Wasn't a UTI. Ignore those meds. Glad my insurance wasted a visit to the ER. They admit me eventually (late on a Monday night / Early Tues) I stay until Wed. They finally decide if I'd had a gall bladder I'd be having it removed. I had it removed in 2001 which triggered my MS diagnosis (uber infection triggered body going nuts and symptoms showing up). So the working theory became I had a rogue gall stone all these years that finally blocked my pancreas then passed since I was feeling better without further morphine and just limited fluids in the IV. Um after 12 years with no gall bladder? They were like wait it was that long? They thought somehow it had only been a year or two. But they finally agreed it does happen after that long, though it's rare - yeah, I'm always rare. Oh and my liver tests are a little off, but not that bad and I'm a little anemic.

Is all of that connected to the rogue gall stone theory? Could the med have caused any of it since I was sick the whole time on it? Well we don't know this med at all, too new, never heard of it, but your neuro tells us nope -- though anything can cause anything at anytime. Alrighty then.

Still waiting for call back from the GI to see if I now need a abdominal CT based on latest labs. But I kind of feel like if the Tecfidera aided in this or not, my guts have been through enough. I've been through enough. Being uber tired, weak, and tingly is not that bad compared to the drama with these meds. Then meds to try to control the side effects of the meds. I know though that they want me on SOMETHING. They were happy with me on Tysabri but not going back to it, even if the risk is low. I'm always the good patient and think I finally have to be the bad one. Argh!

Comments

( 2 comments — Leave a comment )
sammason
Aug. 19th, 2013 07:58 pm (UTC)
I've been offline so responding belatedly. Your story is traumatic. I'm not familiar with either of the drugs you write about here, but want to let you know that at least one person has read what you wrote.
loracs
Aug. 22nd, 2013 07:00 am (UTC)
That sounds horrible. I know you can have a rogue gall stone, but it feels a little too much of a coincidence that started with this new drug.
( 2 comments — Leave a comment )

Tags

Powered by LiveJournal.com
Designed by Golly Kim

Latest Month

July 2015
S M T W T F S
   1234
567891011
12131415161718
19202122232425
262728293031